Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Wichita, KS

May 10, 2008Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2008, 3:39 PM CDT for Elk County, Kansas. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 3:39 PM CDT (20:39 UTC)
Expired
May 10, 2008, 4:15 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Elk County, KS

The radar

The Wichita radar (KICT), 114 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:40 PM CDTHAIL 1.75W Grenola, KSGOLFBALL SIZED HAIL
May 10, 3:47 PM CDTHAIL 11 Ne Moline, KS
May 10, 3:56 PM CDTHAIL 1.753 E Moline, KS
May 10, 3:56 PM CDTHAIL 1.75Elk Falls, KSGOLFBALL SIZED HAIL
May 10, 3:59 PM CDTHAIL 2.5Elk Falls, KSHAIL UP TO THE SIZE OF TENNIS BALLS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 11:29 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-607 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
804 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 102039
SVRICT
KSC049-102115-
/O.NEW.KICT.SV.W.0097.080510T2039Z-080510T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.

* UNTIL 415 PM CDT.

* AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR MOLINE...OR 19 MILES NORTHWEST OF SEDAN...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK FALLS...GRENOLA...HOWARD...LONGTON...MOLINE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3760 9596 3729 9596 3729 9651 3745 9652
TIME...MOT...LOC 2039Z 266DEG 30KT 3735 9635

$$

DARMOFAL
4 follow-up statements
000 
WWUS53 KICT 102045
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SAT MAY 10 2008

KSC049-102115-
/O.CON.KICT.SV.W.0097.000000T0000Z-080510T2115Z/
ELK KS-
344 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK COUNTY
UNTIL 415 PM CDT...

AT 342 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
MOLINE...OR 17 MILES NORTHWEST OF SEDAN...MOVING EAST AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ELK FALLS BY 355 PM CDT.
  NEAR LONGTON BY 405 PM CDT.

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED JUST WEST OF 
GRENOLA WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3749 9639 3760 9596 3729 9596 3730 9644
TIME...MOT...LOC 2044Z 266DEG 30KT 3735 9630

$$

SCHRECK
000 
WWUS53 KICT 102055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT SAT MAY 10 2008

KSC049-102115-
/O.CON.KICT.SV.W.0097.000000T0000Z-080510T2115Z/
ELK KS-
355 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELK
COUNTY UNTIL 415 PM CDT...

AT 352 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ELK FALLS...OR 16 MILES NORTH OF SEDAN...MOVING EAST AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LONGTON BY 405 PM CDT.

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3752 9629 3760 9596 3729 9596 3730 9633
TIME...MOT...LOC 2055Z 266DEG 30KT 3736 9618

$$

SCHRECK
000 
WWUS53 KICT 102102
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT SAT MAY 10 2008

KSC049-102115-
/O.CON.KICT.SV.W.0097.000000T0000Z-080510T2115Z/
ELK KS-
403 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELK
COUNTY UNTIL 415 PM CDT...

AT 401 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LONGTON...OR 17 MILES NORTH OF SEDAN...MOVING EAST AT 34 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ELK COUNTY...INCLUDING THE TOWN OF LONGTON.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3730 9622 3756 9613 3757 9610 3757 9609
      3757 9608 3760 9596 3729 9596
TIME...MOT...LOC 2103Z 266DEG 30KT 3736 9610

$$

SCHRECK
000 
WWUS53 KICT 102111
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT SAT MAY 10 2008

KSC049-102121-
/O.EXP.KICT.SV.W.0097.000000T0000Z-080510T2115Z/
ELK KS-
411 PM CDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELK COUNTY WILL EXPIRE
AT 415 PM CDT...

AT 406 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL BE MOVING OUT OF THE 
AREA AROUND 415 PM. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE 
AT 415 PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3730 9622 3756 9613 3757 9610 3757 9609
      3757 9608 3760 9596 3729 9596
TIME...MOT...LOC 2111Z 265DEG 46KT 3737 9596

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:27 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 10, 2:27 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT SAT MAY 10 2008

.DISCUSSION...
MAIN FORECAST CONCERNS ARE STRONG WINDS TONIGHT AND OUR NEXT
PRECIPITATION CHANCE ON TUESDAY.

TONIGHT:
CONVECTION IS ONGOING ACROSS SOUTHEAST KANSAS THIS AFTERNOON...WHILE
THE COLD FRONT IS JUST MOVING INTO CENTRAL KANSAS AT 18Z. THE
CONVECTION IS EXPECTED TO BE EAST OF THE FORECAST AREA BY ABOUT 00Z
THIS EVENING...AND SKIES ARE GOING TO CLEAR FAIRLY QUICKLY AFTER
MIDNIGHT. TEMPERATURES TONIGHT WILL BE QUITE CHILLY ACROSS CENTRAL
KANSAS AS OVERNIGHT LOWS WILL BE IN THE MIDDLE 30S. FURTHER
SOUTHEAST WILL BE WARMER...WITH LOWS IN THE LOW TO MIDDLE 40S.

WINDS ARE GOING TO BE QUITE STRONG BEHIND THE FRONT TONIGHT ACROSS
MUCH OF THE AREA. WE WILL BE ADDING SOME COUNTIES TO THE EAST OF THE
CURRENT WIND ADVISORY AND KEEP THAT PORTION OF THE ADVISORY GOING
UNTIL 12Z BEFORE THE WINDS WEAKEN. THE WINDS MAY WEAKEN A BIT
EARLIER THAN THAT...BUT 12Z LOOKS LIKE THE BEST CHOICE RIGHT NOW.

SUNDAY-MONDAY:
SUNDAYS TEMPERATURES ARE GOING TO BE BELOW NORMAL WITH NORTHERLY
WINDS GRADUALLY BECOMING WEAKER THROUGHOUT THE DAY. SURFACE HIGH
PRESSURE WILL BUILD IN AND MAKE FOR A SUNNY DAY ACROSS THE FORECAST
AREA.

MONDAY WILL BE QUITE A BIT WARMER (MAYBE 10 DEGREES WARMER OR SO) AS
WINDS SHIFT TO THE SOUTH AGAIN AHEAD OF THE NEXT SYSTEM. STILL LOOKS
LIKE A FAIRLY SUNNY DAY...BUT A BIT BREEZY WITH THE SOUTHERLY WINDS.

TUESDAY-FRIDAY:
TUESDAY IS GOING TO BE A TRANSITION DAY IN THE UPPER PATTERN FROM
ZONAL TO MUCH MORE AMPLIFIED. A SURFACE FRONT WILL COME THROUGH
DURING THE DAY TUESDAY AND THUNDERSTORMS WILL LIKELY DEVELOP NEAR
THE FRONT. THE MAIN FORCING IS OFF TO THE EAST BY 06Z FRIDAY...SO WE
REMOVED PRECIPITATION CHANCES AFTER 06Z FRIDAY. HIGH PRESSURE BUILDS
IN FOR WEDNESDAY AT THE SURFACE...AND SHOULD KEEP THINGS DRY UNTIL
FRIDAY. WITH NORTHWEST FLOW ALOFT...IT WILL BE DIFFICULT TO HAVE
MUCH CONFIDENCE IN THE PRECIPITATION FORECAST FOR THE MIDDLE TO END
OF THE WEEK.  HOWEVER...CONFIDENCE IS HIGH THAT TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL DURING THIS TIME AND THE MAIN MOISTURE WILL BE
PUSHED SOUTH OF THE AREA SO NO MAJOR STORMS ARE ON THE HORIZON.

SCHRECK

&&

.AVIATION...
INITIAL CONCERN IS TIMING OF THUNDERSTORMS...WITH DEVELOPMENT
POSSIBLE IN THE VICINITY OF KICT NR ONSET OF FORECAST AND LIKELY
ONGOING IN SOUTHEAST KS IN THE VICINITY OF KCNU. FRONT WILL BE
NEAR KRSL AT 18Z ...AND RAPIDLY MOVE ACROSS ENTIRE AREA BY 0000
UTC. VERY GUSTY WINDS ANTICIPATED BEHIND FRONT WITH G30-40KT
LIKELY AT MOST SITES. SOME VFR WRAP AROUND CLOUDS THIS EVENING
WITH FEW IF ANY CLOUDS BY SUN MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    42  66  46  77 /  10   0   0   0
HUTCHINSON      40  66  46  78 /  10   0   0  10
NEWTON          41  66  45  77 /  10   0   0   0
ELDORADO        42  65  45  77 /  10   0   0   0
WINFIELD-KWLD   43  66  46  77 /  10   0   0   0
RUSSELL         37  67  45  81 /  10   0   0  10
GREAT BEND      37  68  46  82 /  10   0   0  10
SALINA          39  65  46  77 /  10   0   0  10
MCPHERSON       40  66  45  78 /  10   0   0  10
COFFEYVILLE     45  64  43  76 /  30   0   0   0
CHANUTE         44  62  43  75 /  30   0   0   0
IOLA            44  62  43  75 /  30   0   0   0
PARSONS-KPPF    44  64  43  76 /  30   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR KSZ052-068-083-092.

WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR
KSZ053-069-070-093-094-098.

WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ032-033-047-048-050-
067.

WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ049-051-082-091.

&&
Hazardous weather outlook, May 10, 3:37 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SAT MAY 10 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
337 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE THIS AFTERNOON IN THE VICINITY OF I-35 AND
THEN MOVE ACROSS SOUTHEAST KANSAS BEFORE SUNSET. LARGE HAIL AND
DAMAGING WINDS ARE LIKELY WITH THE SEVERE STORMS...AND ISOLATED
TORNADOES ARE POSSIBLE. SEVERE WEATHER IS MOST LIKELY EAST OF A
LINE FROM IOLA TO SEDAN.

A WIND ADVISORY IS IN AFFECT FOR CENTRAL AND SOUTH CENTRAL
KANSAS...AS WELL AS PORTIONS OF SOUTHEAST KANSAS. STRONG
NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT. PLEASE SEE
LATEST WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS FOR MONDAY
AFTERNOON...AND A WIND ADVISORY COULD BE REQUIRED FOR THIS PERIOD.

A SECOND STORM SYSTEM WILL MOVE OUT INTO THE CENTRAL PLAINS ON
TUESDAY AND BRING CHANCES OF THUNDERSTORMS TO THE REGION AGAIN.
THERE IS A CHANCE FOR A FEW STRONG OR SEVERE STORMS ACROSS MAINLY
SOUTHEASTERN KANSAS...PLEASE CHECK LATER OUTLOOKS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY UNTIL SUNSET
TONIGHT...MAINLY EAST OF I-35.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ/HOWERTON/SCHRECK

In the hours before

Special weather statement, May 10, 11:55 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 AM CDT SAT MAY 10 2008

KSZ096-101730-
NEOSHO-
1155 AM CDT SAT MAY 10 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO COUNTY...

AT 1151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...OR 16 MILES NORTH OF
PARSONS...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CDB
Special weather statement, May 10, 2:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT SAT MAY 10 2008

KSZ048>051-067-102015-
ELLSWORTH-MCPHERSON-RENO-RICE-SALINE-
236 PM CDT SAT MAY 10 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH...MCPHERSON...RENO...RICE AND SALINE
COUNTIES...

AT 230 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM WESTFALL TO LITTLE RIVER TO NICKERSON...
AND MOVING EAST AT 45 MPH.

WINDS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS DEVELOPING
LINE OF STORMS.

DARMOFAL
Special weather statement, May 10, 2:55 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT SAT MAY 10 2008

KSZ092-093-102030-
COWLEY-SUMNER-
255 PM CDT SAT MAY 10 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN COWLEY AND SUMNER COUNTIES...

AT 254 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES NORTH OF SOUTH HAVEN...OR 9 MILES SOUTH OF WELLINGTON...AND
MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
DEVELOPING STORM.

DARMOFAL
Local storm report, May 10, 3:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 NNW GEUDA SPRINGS     37.14N 97.16W
05/10/2008  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            HAIL WAS MOSTLY DIME SIZED BUT A FEW UP TO QUARTERS WERE
            OBSERVED.

&&

CDB
Local storm report, May 10, 3:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 E GEUDA SPRINGS       37.11N 97.13W
05/10/2008  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

0335 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
05/10/2008  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            REPORTED ON THE NORTH SIDE OF THE CITY.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:54 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more24 hr
May 10, 3:11 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
May 10, 3:47 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley46 min
May 10, 4:00 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson, Woodson45 min
May 10, 4:21 PM CDTSevere Thunderstorm WarningICTNeosho54 min
May 10, 4:25 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery25 min
May 10, 4:31 PM CDTSevere Thunderstorm WarningICTLabette59 min
May 10, 5:09 PM CDTTornado WarningICTLabette21 min
May 10, 5:19 PM CDTTornado WarningICTLabette11 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.